Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Tinnitus a HAART side-effect?
Aug 16, 2001

I've been on 3TC/D4T/Nevirapine for 18 months with very good results (<50 for 12 months, now 1076 CD4s, 40). But I've had quite bad tinnitus since about 2 months after starting treatment. Could this be HAART related? I started anti-depressants at exactly the time the tinnitus started and for a while I thought they might have caused it, but I've been off a-ds for a very long time now and no lessening of the tinnitus. Thanks for your help. S

Response from Dr. Boyle

Tinnitus is certainly not a common side effect of the antiretrovirals you're on, but an idiosyncratic reaction is still possible. I presume you've had a thorough workup for causes of tinnitus (e.g., ear disorders, cardiovascular disease, anemia, hypothyroidism, other medications) by this point and that it was negative. The next step depends on how much it bothers you. Stopping the medications and observing for resolution of the tinnitus is reasonable if it is particularly annoying. While there is no specific treatment, some patients have benefited from playing background music or a tinnitus masker.



Previous
Info on new-fill?
Next
Are Protease inhibitors/ Fat deposits

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement